Alert archive / Alabama / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this areal flood warning at Mar 22, 2012, 8:31 PM CDT for Marengo County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2012, 8:31 PM CDT (01:31 UTC)
- Expired
- Mar 22, 2012, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 150 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
796
WGUS44 KBMX 230131
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 PM CDT THU MAR 22 2012
ALC091-230430-
/O.NEW.KBMX.FA.W.0002.120323T0131Z-120323T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARENGO AL-
831 PM CDT THU MAR 22 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLOOD WARNING FOR...
MARENGO COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 1130 PM CDT
* AT 826 PM CDT...A CONTINUOUS AREA OF HEAVY RAIN WAS MOVING ACROSS
AN ALREADY SATURATED MARENGO COUNTY. AN ADDITIONAL 2 TO 3 INCHES
MAY BE POSSIBLE THROUGH THE OVERNIGHT HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LINDEN...
CHICKASAW STATE PARK...DAYTON...DIXONS MILL...JEFFERSON AND
MAGNOLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3208 8805 3214 8805 3216 8802 3229 8803
3231 8794 3237 8805 3244 8803 3247 8796
3252 8791 3244 8753 3213 8759 3212 8762
3201 8762 3198 8767 3200 8811 3206 8812
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this areal flood warning went out at Mar 22, 6:30 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Mar 22, 6:30 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CDT THU MAR 22 2012 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... SLOW MOVING RAIN BAND WITH EMBEDDED THUNDER HAS FINALLY PUSHED INTO CENTRAL ALABAMA. CUT OFF UPPER LEVEL LOW CONTINUES TO SPIN OVER THE SOUTHERN PLAINS AS INDICATED ON WATER VAPOR IMAGERY. A DRY SLOT CAN ALSO BE SEEN ON WATER VAPOR IMAGERY ACROSS EASTERN LOUISIANA AND WESTERN MISSISSIPPI WHERE CLEARING IS TAKING PLACE. SOME CLEARING OCCURRED EARLIER IN THE DAY ACROSS EASTERN ALABAMA WHERE SBCAPE VALUES ARE NEARING 1500 J/KG. THIS HAS LED TO A FEW THUNDERSTORMS THAT HAVE DEVELOPED AHEAD OF THE MAIN LINE OF PRECIPITATION. THESE STORMS ARE NOT EXPECTED TO BECOME ORGANIZED OR SEVERE WITH WEAK FORCING IN PLACE ACROSS CENTRAL ALABAMA. RAINFALL ESTIMATES OF 3 TO 4 INCHES OF RAIN HAVE OCCURRED ACROSS PORTIONS OF WESTERN ALABAMA. THEREFORE...EXPECT HEAVY RAINFALL TO CONTINUE INTO THE OVERNIGHT HOURS AS THE PRECIPITATION SHIELD SLOWLY PROGRESSES EASTWARD. THIS COULD LEAD TO SOME LOCALIZED FLOODING ISSUES ACROSS CENTRAL ALABAMA. LUCKILY...IT HAS BEEN NEARLY TWO WEEKS SINCE WE HAVE RECEIVED SIGNIFICANT RAINFALL. TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SLOWLY PUSH TO THE EAST AS THE UPPER LEVEL LOW CONTINUES TO SLOWLY MOVE TO THE NORTHEAST. BACK EDGE OF PRECIPITATION COULD MOVE THROUGH PORTIONS OF FAR WESTERN ALABAMA TONIGHT. EASTWARD PROGRESS OF THE PRECIPITATION SHIELD CONTINUES TO BE A FORECAST CHALLENGE. AT THIS TIME CONTINUED CATEGORICAL POPS ALONG THE I-65 CORRIDOR WITH RAIN CHANCES DECREASING TO THE SOUTH AND EAST. TOMORROW A MORE ROBUST SHORTWAVE TROUGH WILL ROTATE THROUGH THE UPPER LEVEL LOW. THIS SHORTWAVE WILL CREATE MORE FAVORABLE SHEAR PROFILES WITH 0-6 KM BULK SHEAR VALUES OF 30 TO 40 KTS. IT APPEARS THAT CLOUDS AND LINGERING OVERNIGHT SHOWERS WILL HOLD SBCAPE VALUES BELOW 1000 J/KG. WILL HAVE TO MONITOR ANY CLEARING THAT MAY OCCUR DURING THE DAY TOMORROW AS A POTENTIAL DRY SLOT MOVES INTO ALABAMA. MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY AFTERNOON THUNDERSTORMS THAT DEVELOP GENERALLY EAST OF A LINE FROM JASPER TO TUSCALOOSA TO DEMOPOLIS. CONTINUED POPS ACROSS SOUTHEASTERN ALABAMA ON SATURDAY AS THE FRONT SLOWLY PUSHES TO THE EAST. AS FOR THE REST OF THE AREA MODELS ARE STILL ALL OVER THE PLACE AS FAR AS THE EVOLUTION OF THE UPPER LEVEL LOW. CONTINUED POPS OVER NORTHERN PORTIONS OF THE CWA AS THE UPPER LEVEL LOW MOVES ACROSS THE TENNESSEE VALLEY. THIS SITUATION WOULD COOL TEMPERATURES ALOFT CREATING DECENT LAPSE RATES FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA. SATURDAY NIGHT AND INTO SUNDAY THE UPPER LEVEL LOW SHOULD MOVES EAST OF THE AREA AS UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEAST. TEMPERATURES WILL COOL DOWN SOMEWHAT SUNDAY AND MONDAY WITH LOWS IN THE 50S AND HIGHS IN THE 70S. SOUTHERLY FLOW RETURNS MID-WEEK AS THE RIDGE AXIS MOVES TO THE EAST WITH TEMPERATURES WARMING BACK UP INTO THE 80S WITH RAIN CHANCES RETURNING TO THE FORECAST NEXT THURSDAY. ANDERSON && .AVIATION... 00Z TAF DISCUSSION. TRIED TO WORK A COMBINATION OF CURRENT RADAR TRENDS AND LATEST MODEL GUIDANCE FOR THIS TAF CYCLE. SATELLITE SHOWS A FAIRLY LARGE DRY SLOT WORKING INTO THE LOWER MISSISSIPPI VALLEY AT ISSUANCE. THIS MEANS KTCL SHOULD BE DONE WITH THE RAIN FOR THE EVENING...BUT THEY WILL LIKELY BE THE FIRST TO HAVE TO DEAL WITH LOWER CIGS. FORECAST SOUNDINGS SUGGEST IFR CIGS AND LOWERED VIS BY 07-08Z. THIS TREND OF ENDING RAIN AND LOWERING CIGS SHOULD PROVE SIMILAR FOR OUR KBHM AND KEET...THOUGH A LITTLE LATER. KANB/KMGM/KTOI WILL PROBABLY HAVE TO DEAL WITH THE RAIN FOR A GOOD WHILE LONGER. IT MAY BE AS LATE AS 06-07Z BEFORE RAINS SUBSIDE FOR THESE SITES...MAYBE EVEN LATER. FOR THIS REASON...HAVE PUT OFF CIG DROPS A LITTLE LATER FOR THEM...BUT THEY SHOULD SEE IT TONIGHT AS WELL. ALL SHOULD SEE IFR BY DAY BREAK. HAVE GIVEN EVERYONE ENDING RAIN...BUT HAVE REINTRODUCED RA INTO THE PREVAILING FOR EVERYONE BY 15-16Z FRIDAY AS REDEVELOPMENT IS EXPECTED. THERE MAY NEED TO BE SOME TS ADDED TO THE PREVAILING IN SUBSEQUENT TAF ISSUANCES...BUT WILL DEAL WITH THAT LATER. CIGS BY THIS TIME SHOULD COME BACK TO MVFR. WINDS WILL SLOWLY SHIFT TO SW FROM SE THROUGH THE TAF CYCLE. 27 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 22, 1:12 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 112 PM CDT THU MAR 22 2012 ALZ011>015-017>050-231800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 112 PM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY...ROUGHLY ALONG AND EAST OF A LINE FROM JASPER TO TUSCALOOSA TO DEMOPOLIS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE FROM NOON UNTIL 8 PM FRIDAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED FRIDAY.
In the hours before
Special weather statement, Mar 22, 4:46 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
446 PM CDT THU MAR 22 2012
ALZ040-222215-
DALLAS AL-
446 PM CDT THU MAR 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 515
PM CDT...
AT 444 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CAMDEN...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FIVE POINTS...
DALLAS LAKE...
BELKNAP...
ORRVILLE...
OLD CAHABA PARK...
&&
LAT...LON 3204 8717 3209 8721 3210 8724 3211 8724
3212 8726 3214 8726 3214 8728 3217 8731
3238 8724 3225 8696 3204 8712
TIME...MOT...LOC 2147Z 205DEG 24KT 3203 8725
27Special weather statement, Mar 22, 5:05 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT THU MAR 22 2012
ALZ046-049-222245-
BULLOCK AL-PIKE AL-
505 PM CDT THU MAR 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE AND WESTERN BULLOCK
COUNTIES UNTIL 545 PM CDT...
AT 505 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LINWOOD...OR 9 MILES NORTH OF TROY...MOVING NORTH
AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BEANS CROSSROADS...
SHOPTON...
FRANKLIN FIELD...
CHINA GROVE...
HIGH RIDGE...
&&
LAT...LON 3191 8602 3197 8600 3222 8600 3220 8578
3189 8587
TIME...MOT...LOC 2205Z 186DEG 18KT 3196 8594
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:03 PM CDT | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Mar 22, 10:44 PM CDT | Areal Flood Advisory | BMX | Dallas, Perry | 2 hr |
| Mar 23, 3:18 AM CDT | Special Weather Statement | BMX | Autauga | 27 min |
| Mar 23, 6:16 AM CDT | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Mar 23, 6:24 AM CDT | Flash Flood Warning | BMX | Sumter | 3 hr |
| Mar 23, 6:39 AM CDT | Areal Flood Advisory | BMX | Greene, Pickens | 3 hr |
| Mar 23, 7:46 AM CDT | Special Weather Statement | BMX | Tuscaloosa | 44 min |
| Mar 23, 8:20 AM CDT | Special Weather Statement | BMX | Montgomery, Pike | 40 min |
| Mar 23, 8:54 AM CDT | Areal Flood Warning | BMX | Lowndes | 3 hr |
| Mar 23, 8:59 AM CDT | Tornado Warning | BMX | Pike | 31 min |
| Mar 23, 9:28 AM CDT | Areal Flood Warning | BMX | Sumter | 3 hr |
| Mar 23, 9:29 AM CDT | Tornado Warning | BMX | Pike | 31 min |
| Mar 23, 10:04 AM CDT | Tornado Warning | BMX | Pike | 26 min |
| Mar 23, 10:17 AM CDT | Special Weather Statement | BMX | Barbour, Bullock | 43 min |
| Mar 23, 10:30 AM CDT | Special Weather Statement | BMX | Pike | 30 min |
| Mar 23, 10:35 AM CDT | Special Weather Statement | BMX | St. Clair | 25 min |
| Mar 23, 10:53 AM CDT | Flash Flood Warning | BMX | Pike | 3 hr |
| Mar 23, 10:55 AM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby | 2 hr |
| Mar 23, 10:56 AM CDT | Special Weather Statement | BMX | Barbour | 64 min |
| Mar 23, 11:01 AM CDT | Special Weather Statement | BMX | St. Clair | 59 min |
| Mar 23, 11:27 AM CDT | Flash Flood Warning | BMX | St. Clair | 3 hr |
| Mar 23, 11:52 AM CDT | Areal Flood Advisory | BMX | Calhoun, Etowah | 3 hr |
| Mar 23, 12:22 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock | 3 hr |
| Mar 23, 1:36 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee | 3 hr |
| Mar 23, 4:02 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 28 min |
| Mar 23, 4:28 PM CDT | Special Weather Statement | BMX | Elmore | 47 min |
| Mar 23, 5:13 PM CDT | Special Weather Statement | BMX | Tallapoosa | 47 min |
Nearby
Areal Flood Warnings in Alabama, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.